Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 11, 2008, 12:14 AM EDT for Rockingham County, New Hampshire. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 12:14 AM EDT (04:14 UTC)
- Expired
- Jun 11, 2008, 12:44 AM EDT
- In force
- 30 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Rockingham County, NH
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:01 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 10:01 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1001 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA OVERNIGHT. IN ADVANCE OF THE FRONT STRONG THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT. HIGH PRESSURE WILL BUILD TOWARDS THE REGION FROM CANADA WEDNESDAY...CRESTING ACROSS NEW ENGLAND FRIDAY. A COLD FRONT WILL APPROACH THE REGION LATE SATURDAY AND INTO SUNDAY. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... WATCH HAS BEEN EXTENDED UNTIL MIDNIGHT AS ONE FINAL LINE OF STRONG TO SEVERE STORMS OVER WESTERN NEW HAMPSHIRE RACE EASTWARD ACROSS THE REMAINDER OF THE FORECAST AREA. PRECIPITATION SHOULD EXIT MUCH OF THE AREA BY 07Z. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... NW FLOW BEHIND THE FRONT WILL KEEP SKIES M/CLR IN THE COASTAL PLAIN...AND SHOULD ALSO WARM THINGS UP FAIRLY WELL IN THE DOWNSLOPE AREAS. SOME CLOUDS A SHRA OR TSRA WILL BE IN THE MTNS AS 500MB TROUGH AXIS MOVES THRU. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY NIGHT AND THURSDAY. RETURN FLOW ON BACK SIDE OF HIGH BRINGS WARMER AND MORE HUMID AIR INTO THE REGION FRIDAY INTO SATURDAY. ANOTHER FRONT APPROACHES ON SATURDAY AND WILL BRING AN INCREASE IN CLOUDS AND THE THREAT OF SHOWERS BY LATE IN THE DAY. THAT FRONT MOVES OFFSHORE SUNDAY WITH IMPROVING CONDITIONS DURING THE DAY...BUT COOLER AND SOMEWHAT UNSETTLED WEATHER WILL REDEVELOP EARLY NEXT WEEK AS COLD AIR ALOFT MOVES EAST. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM ...VFR CONDITIONS IN GENERAL...BUT TSRA COULD BRIEFLY LOWER CIG/VIS TO MVFR/IFR FOR A SHORT PERIOD THROUGH 06. COULD SEE ISOLATED WIND GUSTS OF 40-50 KT...FREQUENT LIGHTNING...AND HEAVY RAIN. ONCE THE FRONT MOVES THROUGH...AROUND 06Z...SHOULD SEE VFR RIGHT THROUGH FRIDAY. LONG TERM...VFR CONDITIONS EXPECTED INTO SATURDAY. IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY. CONDITIONS SHOULD IMPROVE TO VFR SUNDAY. && .MARINE... SHORT TERM...WINDS/SEAS TO REMAIN BELOW SCA CRITERIA THROUGH WEDNESDAY. MARINERS SHOULD BE ALERT FOR THE POTENTIAL OF STRONG THUNDERSTORMS THROUGH MIDNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. LONG TERM...REMAINING BELOW SCA CRITERIA THROUGH FRIDAY. WINDS AND SEAS WILL INCREASE SATURDAY OUT AHEAD OF COLD FRONT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 400 PM EDT TUE JUN 10 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-112000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 400 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE COMBINATION OF HIGH AMOUNTS OF LOW LEVEL MOISTURE WITH SURFACE HEATING IN CONJUNCTION WITH A SWEEPING MID LEVEL JET OF 50-75KT WILL BRING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE WIND DAMAGE. SEE SPC DAY 1 CONVECTIVE OUTLOOK /ACUS01 KWNS/ DISCUSSION FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS OF SEVERE WEATHER. ANZ150>154-112000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 400 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY... THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA... THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. MARINERS SHOULD SEEK SAFE HARBOR IF THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER.
In the hours before
Special weather statement, Jun 10, 11:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1128 PM EDT TUE JUN 10 2008 MEZ014-021-022-110415- INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET- 1128 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 1215 AM EDT... AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF CANAAN...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT UNITY...SKOWHEGAN...CORNVILLE...CLINTON...CANAAN... BURNHAM...BENTON...ATHENS...TROY AND SAINT ALBANS THROUGH 1215 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
Special weather statement, Jun 10, 11:39 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1139 PM EDT TUE JUN 10 2008 MEZ014-021-022-110430- INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET- 1139 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 1230 AM EDT... AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 2 MILES NORTH OF RIPLEY TO CLINTON...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT HARTLAND...BURNHAM...BENTON...SAINT ALBANS...RIPLEY...CLINTON...PITTSFIELD...PALMYRA...UNITY AND DETROIT THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
Special weather statement, Jun 10, 11:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1142 PM EDT TUE JUN 10 2008 MEZ012-020-021-025-026-110430- ANDROSCOGGIN-KENNEBEC-LINCOLN-SAGADAHOC-SOUTHERN OXFORD- 1142 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...OXFORD COUNTY...SAGADAHOC COUNTY AND LINCOLN COUNTY THROUGH 1230 AM EDT... AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHWEST OF HARTFORD TO 8 MILES SOUTHWEST OF POLAND...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CANTON...POLAND...MECHANIC FALLS...HEBRON... HARTFORD... BUCKFIELD...MINOT...LIVERMORE FALLS...TURNER AND LIVERMORE THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
Special weather statement, Jun 10, 11:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1152 PM EDT TUE JUN 10 2008 MEZ018-023-NHZ009-010-013-014-110430- BELKNAP-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD- 1152 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 1230 AM EDT... AT 1152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF NEW DURHAM TO 7 MILES SOUTHWEST OF WINDHAM...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT STRAFFORD...NEW DURHAM... MIDDLETON...LONDONDERRY...DERRY...DEERFIELD...CANDIA...AUBURN WINDHAM AND SANDOWN THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
Special weather statement, Jun 11, 12:08 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1208 AM EDT WED JUN 11 2008 MEZ023-NHZ013-014-110500- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM- 1208 AM EDT WED JUN 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 100 AM EDT... AT 1208 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF EXETER... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT STRATHAM...SEABROOK...NORTH HAMPTON...NEWFIELDS... KENSINGTON...HAMPTON FALLS...HAMPTON...EXETER...RYE AND GREENLAND THROUGH 100 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
Special weather statement, Jun 11, 12:11 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1211 AM EDT WED JUN 11 2008 MEZ014-019>022-024>028-110515- ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL WALDO-INTERIOR CUMBERLAND-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-SAGADAHOC-SOUTHERN SOMERSET- 1211 AM EDT WED JUN 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SOMERSET COUNTY...WALDO COUNTY...KNOX COUNTY...SAGADAHOC COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 115 AM EDT... AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM HARMONY TO 3 MILES NORTHEAST OF PORTLAND...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT YARMOUTH...WINTHROP...WALES...SOUTH PORTLAND...SKOWHEGAN...POWNAL...PORTLAND...NORTH YARMOUTH...MONMOUTH AND MANCHESTER THROUGH 115 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:02 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 58 min |
| Jun 10, 8:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 51 min |
| Jun 10, 10:01 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 44 min |
| Jun 10, 10:53 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 52 min |
| Jun 10, 11:02 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 58 min |
| Jun 10, 11:24 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 66 min |
| Jun 10, 11:51 PM EDT | Special Marine Warning | GYX | 54 min | |
| Jun 10, 8:23 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 67 min |
| Jun 10, 8:49 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 56 min |
| Jun 10, 9:09 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Grafton | 51 min |
| Jun 10, 9:24 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 66 min |
| Jun 10, 9:38 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 52 min |
| Jun 10, 10:14 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 61 min |
| Jun 10, 10:26 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 48 min |
| Jun 10, 10:33 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 57 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.